| Model Number |
G23646 |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
02/11/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Similar to device under pma/510(k) k161813.Investigation is still in progress.
Event or Problem Description
Description of event according to initial reporter: placement of double lumen tube on the left bronchus laryngoscopy grade ii.Because it was difficult to introduce the double lumen tube, the doctor used a frova without problems.Under fibroscopic vision, a foreign body fragment is observed at the entrance of the right main bronchus.A rigid bronchoscopy is performed by extracting the body removed as a whole.The frova is checked and it was satisfied that it lacks a superficial fragment that corresponds to the extracted foreign body.Patient outcome: the patient did require additional procedures due to this occurrence.Rigid bronchoscope to extract the part of the frova.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the investigation is based on event description and returned device.It was reported that because it was difficult to introduce a double lumen tube, the doctor used the frova device without problems and a foreign body fragment was observed at the entrance of the right main bronchus and was removed as a whole.The frova intubating catheter and the stiffening stylet were returned.A 4cm flaking was confirmed approx.33cm from distal end and a minor flaking close to the sidehole.The exact reason for the flaking off of the introducer cannot be determined, but since the introducer was used for placement of a double lumen tube, this is considered the likely cause of this occurrence.According to the instructions for use the frova introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6mm or larger.Ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger." note: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." warnings: "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes." the device history record was reviewed with no evidence to suggest that the device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.